Talk

Advanced search

H pylori

(44 Posts)
prettyanddainty Tue 03-Sep-13 15:00:27

I have been tested positive for h pylori, the Dr has prescribed me two sets of antibiotics a very strong dose, I will be starting them tomorrow, will they knock me about? my friend has been giving me horror stories. I think my ferritin level which is 16 is low because of this silly h pylori, any useful advice will be appreciated, I am still having hair loss.

OP’s posts: |
Tiredemma Tue 03-Sep-13 15:04:21

I had this and had to take ' triple therapy' antibiotics. To be honest the antibiotics made me feel like shit. I had insomnia and a constant awful metallic taste in my mouth. The H pylori was obviously treated though so I shouldn't really complain. But that period of time where I was on the antibiotics was quite awful

prettyanddainty Tue 03-Sep-13 15:05:31

Thanks tired looks like I am in for a rough ride then. Aaaahhhh

OP’s posts: |
Montybojangles Tue 03-Sep-13 15:34:43

I had the triple therapy, had no problems.

It might be an idea to take a Daily probiotic drink such as Yakult to keep replacing your guts good bacteria (reduce the risk of stomach upset). It has been shown to reduce side effects and to marginally increase the therapies effectiveness at irradicating the infection.

prettyanddainty Tue 03-Sep-13 15:37:40

Thanks monty did it eradicate your h pylori?

OP’s posts: |
prettyanddainty Wed 04-Sep-13 10:31:59

Well I have started them today, so fingers crossed.

OP’s posts: |
Tiredemma Wed 04-Sep-13 10:47:53

Hope it all goes well-

it is worth the awfulness - I have not had any similar symptoms since.

prettyanddainty Wed 04-Sep-13 11:07:00

tired did the antibiotics eradicate your h pylori?

OP’s posts: |
Tiredemma Wed 04-Sep-13 11:11:34

yes- prior to taking the medication I had constant heartburn/reflux and couldn't sleep at night unless I made myself physically sick (otherwise I would have this horrendous pain radiating around my back and contestant feeling of 'food' stuck in my oesophagus. I was bringing up a bolus of food that hadn't been digested. It all came to a head when I was vomiting fresh blood and convinced myself I had cancer.

I had an endoscopy (horrendous)- and then my blood test came back with the positive H pylori result.

After the medication my symptoms were completely eradicated. I can now eat 'rich' foods again without horrendous discomfort afterwards.

let me know how you get on.

prettyanddainty Wed 04-Sep-13 11:24:25

Wow tired you went through quite an experience. I only get slight heartburn now and then, the h pylori hasn't really caused me any problem, it's only because I am losing my hair because I am a bit low on iron and my ferritin level is low that I wanted my guts checked to see why my ferritin level was low, so I am assuming that it's low because of this h pylori. I am hoping that once this pylori is eradicated then my ferritin levels will go up, then hopefully my hair will stop falling.x

OP’s posts: |
prettyanddainty Wed 04-Sep-13 11:25:03

Oh yes I will keep you updated on how I am getting on.x

OP’s posts: |
Tiredemma Wed 04-Sep-13 11:40:31

isn't it strange the impact that this can have on different people- I had no issues with iron or hair at all. Just thankful that the medication cleared it up.

If I had something like potato, rice or pasta you could guarantee that I would be so ill.

JustBecauseICan Wed 04-Sep-13 12:37:14

I had to have the antibiotics twice because the first lot didn't shift it.

One of them in particular is horrid, the GP told me to eat something with it as it would make my stomach feel like there was a brick in it, and it did.

H.Pylori is really common- I had the heartburn symptoms so went for a blood test, but our GP a few years previously did a mass test of his patients and my stepfather tested positive despite having no symptoms.

What I did stop doing, was taking the omeprazole that the doc gave me alongside. The chemist actually told me that omeprazole is being blanket prescribed for anyone with any kind of gastric issue and sometimes is at best ineffective and at worst tampers down all stomach acid which leaves your stomach feeling raw because you need stomach acid to digest properly, so it can have the opposite effect to what you want. I just took peppermint oil capsules.

JustBecauseICan Wed 04-Sep-13 12:38:45

Tired- I was the same as you- convinced myself I had all manner of nasties. The first doctor I saw as well didn't help, kept saying I had gallstones, liver disease, all sorts. I kept saying "Can I have a h.pylori test, Dr Google says...." and she kept poo-pooing me.

I went for a private blood test in the end, and lo and behold....

prettyanddainty Wed 04-Sep-13 13:03:02

just is the omeprazole necessary then? or is it just prescribed to keep your stomach acid down?

OP’s posts: |
prettyanddainty Wed 04-Sep-13 13:03:51

I hope I can eradicate it the first time, don't really want to go through this again, and I have only just begun.

OP’s posts: |
prettyanddainty Wed 04-Sep-13 13:04:44

How long did you guys wait to get it retested? the Dr said 6 weeks but I have read it is a bit early.

OP’s posts: |
JustBecauseICan Wed 04-Sep-13 13:08:58

I think it is prescribed because some docs believe the antibs can't work properly with high levels of acid, but then you can end up going the other way and not having enough for digestion to work.

The first GP I saw (I was away from home) told me I should take the omeprazole for a fortnight before the antibs. The second one (my home GP) told me that if the second lot of antibs didn't work he wouldn't give me any more I would have to learn to live with it by taking only omeprazole-type meds. That current feeling is it's not worth treating more than twice.

A friend of mine who had it twice (but it came back after a year or so) never took the omeprazole at all)

My retest was after about 4 months. I was diagnosed in April, then went back (well to home GP) in August because I was still so very burpy!

prettyanddainty Wed 04-Sep-13 14:05:58

just thanks, is your burpy feeling acid relux then? x

OP’s posts: |
prettyanddainty Thu 05-Sep-13 14:36:18

Starting to feel quite sick now, also have some kind of rash in my mouth, its not really rash as such but redness, just feel crap. Do I stop taking them and see the Dr tomorrow?

OP’s posts: |
JustBecauseICan Thu 05-Sep-13 14:44:40

The sickness might be the antibs, but I would ask GP about the rash.

Buggery. It's awful when the cure is worse than the illness. Hope you feel better soon. x

prettyanddainty Thu 05-Sep-13 14:48:04

Thanks just its not really rash, but a little redness inside my moth, I think it is the antib that's caused it. I think I am going to leave taking anymore today and see the Dr tomorrow, wish there was a natural root that I could take sad.

OP’s posts: |
prettyanddainty Thu 05-Sep-13 14:49:06

I wasn't getting any symptoms with h pylori, it's just because of my hair loss, I thought my ferritin levels were low because of h pylori.

OP’s posts: |
Kormachameleon Thu 05-Sep-13 14:53:39

Message withdrawn at poster's request.

prettyanddainty Thu 05-Sep-13 15:02:54

Thanks korma I will have to get some later, oh its horrid.

OP’s posts: |

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »